Alert archive / New York / Small Craft Advisories in 2015

Small Craft Advisory 129, NWS Buffalo, NY

October 18, 2015

NWS Buffalo, NY issued this small craft advisory at Oct 18, 2015, 3:57 AM EDT. It took effect at Oct 18, 2015, 12:00 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2015, 3:57 AM EDT (07:57 UTC)
In effect from
Oct 18, 2015, 12:00 PM EDT
Expired
Oct 18, 2015, 3:54 PM EDT
In force
4 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WHUS71 KBUF 180757
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
357 AM EDT SUN OCT 18 2015

LEZ040-181600-
/O.NEW.KBUF.SC.Y.0129.151018T1600Z-151019T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
357 AM EDT SUN OCT 18 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING.

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
619 
WHUS71 KBUF 181431
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1031 AM EDT SUN OCT 18 2015

LEZ040-182245-
/O.CON.KBUF.SC.Y.0129.151018T1600Z-151019T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
1031 AM EDT SUN OCT 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
938 
WHUS71 KBUF 181954
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
354 PM EDT SUN OCT 18 2015

LEZ040-190400-
/O.CAN.KBUF.SC.Y.0129.000000T0000Z-151019T0300Z/
/O.NEW.KBUF.SC.Y.0130.151019T1500Z-151021T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
354 PM EDT SUN OCT 18 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 8 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 8 PM EDT
TUESDAY.

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ041-190400-
/O.NEW.KBUF.SC.Y.0130.151019T1500Z-151021T0000Z/
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
354 PM EDT SUN OCT 18 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 8 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 8 PM EDT
TUESDAY.

* WINDS...SOUTHWEST TO 30 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-LOZ030-190400-
/O.NEW.KBUF.SC.Y.0130.151019T1500Z-151020T2100Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
354 PM EDT SUN OCT 18 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 5 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 5 PM EDT
TUESDAY.

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-190400-
/O.NEW.KBUF.SC.Y.0130.151019T1500Z-151020T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
354 PM EDT SUN OCT 18 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 5 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 5 PM EDT
TUESDAY.

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-190400-
/O.NEW.KBUF.SC.Y.0130.151019T1700Z-151021T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
354 PM EDT SUN OCT 18 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 8 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM MONDAY TO 8 PM EDT
TUESDAY.

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-190400-
/O.NEW.KBUF.SC.Y.0130.151020T0300Z-151021T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
354 PM EDT SUN OCT 18 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM MONDAY TO 8 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM MONDAY TO 8 PM EDT
TUESDAY.

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 2:30 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Oct 18, 2:30 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
230 AM EDT SUN OCT 18 2015

.SYNOPSIS...
A COLD NORTHWEST FLOW WILL CONTINUE TO PRODUCE A FEW SCATTERED RAIN
AND WET SNOW SHOWERS ACROSS THE AREA OVERNIGHT AND SUNDAY WITH THE
MOST PERSISTENT ACTIVITY SOUTHEAST OF LAKES ERIE AND ONTARIO WHERE
SOME LIMITED LAKE EFFECT SNOW WILL OCCUR. SOME AREAS ACROSS HIGHER
TERRAIN MAY SEE SOME MINOR ACCUMULATIONS. HIGH PRESSURE WILL BUILD
ACROSS THE REGION SUNDAY NIGHT AND BRING AN END TO THE LAKE EFFECT
SNOW AND RAIN SHOWERS. MUCH WARMER TEMPERATURES WILL ARRIVE EARLY
NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
AT 200 AM THE MOST ORGANIZED LAKE EFFECT RAIN AND SNOW SHOWERS WAS
SOUTHEAST OF LAKE ONTARIO FOCUSED ACROSS OSWEGO COUNTY...WITH A
SECONDARY AND WEAKER BAND ACROSS WAYNE COUNTY. CONSENSUS MESOSCALE
GUIDANCE (HRRR/WRF/ARF) HAVE A GOOD HANDLE ON THIS...WITH THESE
AREAS LIKELY TO PERSIST FOR THE NEXT COUPLE HOURS AND THEN WEAKEN.
SUSPECT THERE IS SOME GRAUPEL IN THIS...BUT JUST INLAND AN INCH OR
TWO OF SNOW IS POSSIBLE BY DAYBREAK. OTHERWISE...THE LAKE HURON
FEEDER BAND IS EXPECTED TO REMAIN JUST TO OUR WEST THROUGH AROUND
DAYBREAK.

SYNOPTICALLY SPEAKING...A BROAD MID LEVEL TROUGH WILL REMAIN IN
PLACE OVERNIGHT THROUGH SUNDAY ACROSS THE GREAT LAKES AND NORTHEAST
WHILE SHARPENING WITH TIME...ALLOWING UNSEASONABLY COLD AIR TO
CONTINUE TO POUR ACROSS THE LAKES. 850MB TEMPS BOTTOM OUT AROUND -9C
SUNDAY MORNING...WHICH IS PLENTY COLD ENOUGH FOR A DECENT LAKE
RESPONSE AND FOR PRECIP TYPE TO BE MAINLY SNOW MUCH OF THE OVERNIGHT
AND THE FIRST HALF OF SUNDAY. OUTSIDE OF LAKE EFFECT AREAS...
SKIES WILL JUST BE PARTLY TO MOSTLY CLOUDY WITH A FEW ISOLATED RAIN
OR WET SNOW SHOWERS SIMPLY DUE TO COLD AIR ALOFT AND STEEP LOW/MID
LEVEL LAPSE RATES.

LAKE EFFECT PARAMETERS ARE QUITE IMPRESSIVE OVERNIGHT INTO SUNDAY
MORNING WITH LAKE INDUCED CAPE OF AROUND 1100J/KG AND EQUILIBRIUM
LEVELS AROUND 20K FEET. THAT SAID...SIGNIFICANT LIMITING FACTORS
WILL BE THE SHORT FETCH NORTHWEST FLOW AND A FAIRLY DRY SYNOPTIC
SCALE ENVIRONMENT. THESE TWO NEGATIVES WILL KEEP MOST OF THE
ACTIVITY ON THE LIGHT AND SCATTERED SIDE. THE BEST COVERAGE AND
INTENSITY OF LAKE EFFECT IS STILL EXPECTED TO COME LATE TONIGHT
AND SUNDAY MORNING WHEN ANOTHER MID LEVEL SHORTWAVE WILL TRAVERSE
THE MEAN TROUGH AND CROSS WESTERN NEW YORK...WHILE PROVIDING A
BOOST IN LARGE SCALE ASCENT AND DEEPER MOISTURE.

OFF LAKE ONTARIO...

MAINLY SCATTERED RAIN AND WET SNOW SHOWERS THROUGH THE FIRST HALF OF
TONIGHT SHOULD BECOME A LITTLE BETTER ORGANIZED LATE TONIGHT AND
SUNDAY MORNING SOUTHEAST OF THE LAKE...FROM THE EASTERN MONROE
EASTWARD ACROSS WAYNE/N CAYUGA/OSWEGO COUNTIES. LATEST MESOSCALE
MODEL GUIDANCE SUCH AS THE EXPERIMENTAL 3KM NAM-RR AND SOME OF OUR
WORKSTATION WRF RUNS SUGGEST THAT MORE ORGANIZED EMBEDDED BANDS MAY
DEVELOP BETWEEN 09Z-15Z FROM NEAR WEBSTER TO MACEDON AND ALSO ACROSS
CENTRAL OSWEGO COUNTY NEAR MEXICO. THIS OFTEN OCCURS IN THESE AREAS
ON A 320 DEGREE FLOW DUE TO SUBTLE CONVERGENCE DRIVEN BY CONCAVE
BAYS ON THE SOUTHERN SHORELINE. FROM LATE MORNING THROUGH AFTERNOON
THE LAKE EFFECT WILL SLOWLY DIMINISH TO WIDELY SCATTERED RAIN/WET
SNOW SHOWERS.

THE PERSISTENT NORTHWEST FLOW OF LAKE MODIFIED AIR WILL KEEP
TEMPERATURES RELATIVELY MILD FROM ROCHESTER TO WESTERN OSWEGO COUNTY
OVERNIGHT AND SUNDAY MORNING COMPARED TO THE REST OF THE AREA...WITH
MID 30S ALONG THE IMMEDIATE SHORE AND LOWER 30S INLAND. THIS WILL
KEEP A RAIN/SNOW MIX ALONG THE SHORE WITH A BETTER CHANCE OF ALL
SNOW FARTHER INLAND. FOR THE MOST PART EXPECT LITTLE OR NO
ACCUMULATION...WITH PERHAPS A SLUSHY COATING AWAY FROM THE
IMMEDIATE LAKESHORE.

OFF LAKE ERIE...

BEHIND THE FIRST SHORTWAVE A RELATIVE LULL IN ACTIVITY SHOULD
CONTINUE THROUGH MUCH OF THE NIGHT. LATE TONIGHT AND SUNDAY MORNING
THE NEXT SHORTWAVE WILL PROVIDE ANOTHER BOOST IN COVERAGE OF LAKE
EFFECT SNOW ACROSS THE WESTERN SOUTHERN TIER. THIS SHORTWAVE MAY
ALSO BACK THE LOW LEVEL FLOW ENOUGH TO CARRY THE LAKE HURON BAND
FROM NW PA INTO PORTIONS OF WESTERN CHAUTAUQUA COUNTY SUNDAY
MORNING. IF THIS OCCURS...THIS WOULD REPRESENT THE BEST CHANCE
FOR MEANINGFUL ACCUMULATIONS ACROSS WESTERN NY.

PRECIP TYPE SHOULD BE MAINLY SNOW ACROSS THE HIGHER TERRAIN INLAND
FROM THE LAKESHORE THROUGH SUNDAY MORNING. SOME RAIN WILL CONTINUE
TO MIX IN ON THE LAKESHORE WHERE TEMPS WILL BOTTOM OUT IN THE MID
30S. EXPECT ACCUMULATIONS OF A COATING TO AN INCH ACROSS CHAUTAUQUA
AND CATTARAUGUS COUNTIES LATER TONIGHT THROUGH SUNDAY MORNING. THIS
SAID...AN INCH OR TWO MAY BE POSSIBLE ACROSS THE HIGHER TERRAIN OF
CHAUTAUQUA COUNTY IF THE LAKE HURON BAND MOVES INTO THE AREA SUNDAY
MORNING.

ELSEWHERE ACROSS WESTERN NEW YORK...TRANSIENT BANDS FROM GEORGIAN
BAY MAY PRODUCE A FEW SCATTERED RAIN AND WET SNOW SHOWERS FROM THE
NIAGARA FRONTIER INTO THE WESTERN FINGER LAKES...ESPECIALLY SUNDAY
MORNING WHEN THE SECOND SHORTWAVE PASSAGE CREATES A MORE FAVORABLE
ENVIRONMENT TO CARRY UPSTREAM BANDS FARTHER DOWNSTREAM.

AS FOR TEMPERATURES...TONIGHT WILL BE THE COLDEST OF THE FALL SEASON
SO FAR WITH MANY AREAS AWAY FROM THE IMMEDIATE LAKESHORES DROPPING
INTO THE UPPER 20S TO LOWER 30S...WITH LOW TO MID 20S ACROSS THE
NORTH COUNTRY. AREAS WITHIN A FEW MILES OF LAKES ERIE AND ONTARIO
ARE THE ONLY SPOTS THAT WILL ESCAPE A FREEZE TONIGHT. WITH THAT IN
MIND...A FREEZE WARNING IS IN PLACE FOR THE LAKESHORE COUNTIES AND
WESTERN FINGER LAKES. NOTE THAT FREEZE WARNINGS WERE NOT ISSUED
ACROSS THE INTERIOR SOUTHERN TIER AND NORTH COUNTRY BECAUSE WE ARE
NOW WELL PAST THE AVERAGE DATE OF FIRST FREEZE IN THOSE AREAS.
SUNDAY WILL BE ANOTHER CHILLY DAY WITH HIGHS IN THE LOWER 40S ACROSS
LOWER ELEVATIONS AND MID TO UPPER 30S ON THE HILLS.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
HIGH PRESSURE AND DRIER AIR BUILDING IN SUNDAY NIGHT WILL CUT OFF
ANY LINGERING PRECIPITATION / INCLUDING LAKE EFFECT/ WITH SKIES
CLEARING OVERNIGHT. A BRIEF PERIOD OF LIGHT WINDS AND CLEARING SKIES
IN THIS COLD AIRMASS MAY RESULT IN OVERNIGHT LOWS EVEN COOLER THAN
SATURDAY... WITH MOST AREA AT OR BELOW FREEZING.

EARLY MONDAY MORNING... SOUTHWESTERLY FLOW WILL DEVELOP ACROSS THE
AREA AS THE SURFACE HIGH SLIDES OFF TO THE EAST. THIS WILL ALLOW
TEMPERATURES TO SURGE UPWARD QUICKLY ON MONDAY MORNING. 850 MB
TEMPERATURES WILL SURGE UP TO ABOUT +4 TO +8C ACROSS THE AREA...
SUPPORTING HIGHS IN THE 50S ACROSS MUCH OF THE AREA.. WARMEST
SOUTHWEST AND COOLEST NORTHEAST. EXPECT SOME SUNSHINE WILL MAKE AN
APPEARANCE ACROSS THE AREA ON MONDAY WITH ONLY SOME MID-LATE
AFTERNOON UPPER LEVEL CLOUD COVER MAKING AN APPEARANCE ACROSS THE
NORTH COUNTRY. WINDS WILL PICK UP ON MONDAY IN THE STRONG WARM
ADVECTIVE REGIME. HOWEVER IT IS THE WARM ADVECTION / WEAK SYNOPTIC
ASCENT THAT WILL KEEP THE 50KT LOW-LEVEL JET FROM MIXING TO THE
SURFACE. THUS WINDS GUSTS WILL ONLY BE IN THE 25MPH TO 35MPH RANGE
ALONG THE LAKE SHORES... WITH SOFTER WINDS IN THE INTERIOR COUNTIES.

MONDAY NIGHT WILL SEE INCREASING CHANCES FOR PRECIPITATION. A STRONG
LOW PASSING NEAR HUDSON BAY WILL HELP DEVELOP AN AREA OF WEAK
FRONTOGENSIS DROPPING SOUTHWARD ACROSS LAKE ONTARIO OVERNIGHT.
MEANWHILE A WEAK SHORTWAVE COMING OUT OF THE UPPER GREAT LAKES WILL
TRACK ALONG THIS BAROCLINIC ZONE WITH FAIRLY IMPRESSIVE INTEGRATED
VAPOR TRANSPORT (IVT) OVER THE BOUNDARY. EXPECT AT LEAST SCATTERED
SHOWERS ARE LIKELY ACROSS THE AREA AS THIS BOUNDARY SAG SOUTHWARD
ACROSS THE AREA. LOWS OVERNIGHT WILL BE MODERATED BY THE INCREASED
CLOUD COVER AND BEING NEAR THE WARM SIDE OF THE BOUNDARY... EXPECT
LOWS LARGELY IN THE 40S.

SHOWER ACTIVITY WILL DIMINISH THROUGH THE DAY TUESDAY AS THE
BOUNDARY WASHES OUT AND IVT DIMINISHES BEHIND THE WEAK PASSING
SHORTWAVE. EXPECT A MIXTURE OF CLOUDS AND SUN BY TUESDAY AFTERNOON
AS THE AIRMASS SLOWLY DRIES OUT AND SHOWERS BREAK UP. 850MB TEMPS
AROUND +6 TO +8C WILL SUPPORT HIGHS IN THE UPPER 50S / LOWER 60S.
LOWS TUESDAY NIGHT WILL BE IN THE 40S WITH SOME 30S IN THE NORTH
COUNTRY UNDER INCREASING CLOUD COVER AHEAD OF THE NEXT APPROACHING
WAVE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
WEDNESDAY INTO THURSDAY... GFS/EC ARE PAINTING A ONE-TWO PUNCH OF
WEATHER SYSTEMS MOVING ACROSS THE AREA. FIRST THE LOWER CONFIDENCE
SYSTEM FOR WEDNESDAY EVOLVES OUT OF A WEAK SHORTWAVE THAT EVOLVES
OUT ENERGY THAT LEAKS OUT OF THE LOW PRESSURE SYSTEM ALONG THE WEST
COAST. EC/GFS TAKE THIS WAVE ACROSS THE PLAINS / UPPER GREAT LAKES
TUESDAY WITH SOME POSSIBLE CONVECTIVE COMPLEX DEVELOPMENT THERE.
THIS COMPLEX TRAJECTORY OF THE WAVE FROM THIS TIME RANGE WITH
POSSIBLE CONVECTIVE FEEDBACK PROBLEMS IN THE MODELS GIVES OVERALL
LOW-CONFIDENCE DESPITE AGREEMENT BETWEEN THE OPERATIONAL MODEL RUNS
OF THE GFS/EC. THE GEM TAKES THIS WAVE NORTH INTO CANADA WITH LITTLE
IMPACT ON THE AREA. IF THE GFS/EC IS CORRECT THEN SHOWERS ARE IN
STORE FOR WEDNESDAY. FOR NOW HAVE POPS AROUND THE 50 PERCENT MARK
FOR ACROSS THE AREA.

THURSDAY A STRONGER / HIGHER CONFIDENCE LOW TRACKS NORTH OF THE
FORECAST AREA PUSHING A STRONG COLD FRONT THROUGH THURSDAY /
THURSDAY NIGHT WITH INCREASED CHANCES FOR SHOWERS... AND MAYBE SOME
LAKE ENHANCEMENT BY THURSDAY NIGHT AS 850MB TEMPERATURES FALL BELOW
ZERO.

AFTER A COOLER DAY THURSDAY/FRIDAY BEHIND THE FRONT... BROAD HIGH
PRESSURE WILL BUILD ACROSS THE EAST RESULTING IN MILD AND DRY
WEATHER TO START THE WEEKEND.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
LAKE EFFECT SNOW AND RAIN SHOWERS WILL PERSIST THROUGH
TODAY...WITH VFR CONDITIONS OUTSIDE OF THESE. EXPECT MOST OF
THESE TO REMAIN OUT OF THE TAF SITES THROUGH 12Z. AFTER
THIS...EXPECT NORTHWESTERLY WINDS TO INCREASE AND PUSH MOISTURE
SOUTHWARD OFF THE LAKES BETWEEN 12Z AND 18Z. THIS IS LIKELY TO
BRING IFR CONDITIONS TO JHW...AND POSSIBLY MVFR OR IFR CONDITIONS
TO BUF/IAG/ROC.

WINDS WILL DIMINISH AND SHIFT TO THE SOUTH TONIGHT WITH VFR
CONDITIONS.

OUTLOOK...
MONDAY...VFR.
TUESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
WEDNESDAY...VFR.
WEDNESDAY NIGHT AND THURSDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
WINDS AND WAVES HAVE DIMINISHED SO THE SMALL CRAFT ADVISORY HAS
BEEN DROPPED.

HIGH PRESSURE WILL BUILD OVER THE LOWER LAKES TONIGHT THROUGH
MONDAY MORNING WITH A PERIOD OF LIGHTER WINDS. HIGH PRESSURE WILL
THEN DRIFT TO THE MID ATLANTIC WITH STRONGER SOUTHWEST FLOW
DEVELOPING IN ITS WAKE LATER MONDAY...LIKELY BRINGING ANOTHER
AROUND OF ADVISORY- WORTHY CONDITIONS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR NYZ001>006-010-
     011-013-014-019-085.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK/JJR
NEAR TERM...APFFEL/HITCHCOCK/JJR
SHORT TERM...CHURCH
LONG TERM...CHURCH
AVIATION...APFFEL
MARINE...HITCHCOCK/JJR/APFFEL
Hazardous weather outlook, Oct 17, 2:14 PM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
214 PM EDT SAT OCT 17 2015

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-181815-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
214 PM EDT SAT OCT 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF WATERSPOUTS ON LAKES ERIE AND ONTARIO THIS
AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF WATERSPOUTS ON LAKES ERIE AND ONTARIO ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-012-020-021-181815-
JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY-
214 PM EDT SAT OCT 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-010-011-013-014-019-085-181815-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
214 PM EDT SAT OCT 17 2015

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Oct 18, 3:27 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
327 AM EDT SUN OCT 18 2015

NYZ019-181000-
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
327 AM EDT SUN OCT 18 2015

...FIRST ACCUMULATING SNOW EXPECTED IN CHAUTAUQUA COUNTY EARLY
THIS MORNING...

A BAND OF LAKE EFFECT SHOWERS WILL LIFT NORTHWARD AND INTO
CHAUTAUQUA COUNTY AROUND DAYBREAK. THIS WILL FALL AS A MIX OF RAIN
AND SNOW ALONG THE IMMEDIATE LAKESHORE...BUT JUST INLAND EXPECT 1
TO 2 INCHES OF SNOW TO ACCUMULATE THIS MORNING. THIS WILL RESULT
IN SOME SLICK SPOTS ON THE ROADS. MOTORISTS ARE REMINDED TO
EXERCISE CAUTION.

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:05 AM EDTSpecial Weather StatementBUFOswego115 min
Oct 18, 8:10 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua65 min
Oct 18, 8:35 AM EDTLake Effect Snow AdvisoryBUFOswego55 min
Oct 18, 9:30 AM EDTLake Effect Snow WarningBUFOswego4 hr
Oct 18, 9:44 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua91 min
Oct 18, 9:48 AM EDTSpecial Weather StatementBUFOswego87 min
Oct 18, 3:54 PM EDTSmall Craft AdvisoryBUF53 hr

Nearby

Small Craft Advisories in New York, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.